Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 103, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 7, 2018, 2:12 AM CDT for Phillips County, Rooks County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2018, 2:12 AM CDT (07:12 UTC)
- Expired
- Jun 7, 2018, 3:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Phillips County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2401 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:42 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 7, 12:42 AM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1242 AM CDT Thu Jun 7 2018 .SHORT TERM...(This evening through Thursday) Issued at 422 PM CDT Wed Jun 6 2018 The main concern in the short term is the chance for strong to severe thunderstorms this evening and overnight. Currently a MCV is slowly moving eastward along the Nebraska/Kansas in a volatile environment of 4000-5000 J/KG, however, bulk shear is low with 20-25kts shear. This MVC is aiding the development of convection to develop in the unstable environment this afternoon across eastern sections of the forecast area. Some of this activity may have strong winds up to 70 mph and hail to ping pong ball size. Additionally the higher resolution guidance indicates the development of thunderstorms along a cold front in northern Nebraska as well as activity developing in the High Plains and developing into an MCS and moving eastward across the area late this evening. Feel the best chance for thunderstorms for much of the area (despite the current watch) will be during the late evening and overnight as the MCS develops and tracks over the area tonight. The guidance has indicated a later show, slowing it down and that has been reflected in the forecast. Many of the models still show precipitation across much of the area around sunrise Thursday morning. A question for tomorrow is, will there be another MVC around that will keep it cloudy with some light precipitation around. Have kept temps slightly cooler tomorrow, in the 80s across much of the area. There is a continued chance for showers and thunderstorms during the day and overnight Thursday with a Marginal Risk from SPC. .LONG TERM...(Friday through Wednesday) Issued at 422 PM CDT Wed Jun 6 2018 The weekend looks hot and mostly dry. There are only a few small chances for precipitation that do not overly favorable. A trough across the northern US will help to flatten out the main upper pattern and pull a front through the region Monday. This will help temperatures moderate to closer to climatic normals for mid June. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Friday) Issued at 1218 AM CDT Thu Jun 7 2018 Conditions are expected to deteriorate at both terminals over the next several hours as convection rolling off the high plains makes its way across the local area. Expect this line to reach KEAR around 0730Z...and KGRI about 1 hour later...bringing MVFR VSBYS in TSRAs along with near MVFR CIGS. Outside of thunderstorm wind gust...synoptic scale winds should generally continue out of the east southeast at around 10 KTS. Expect CIGS to improve to near 12KFT behind the line of approaching thunderstorms with a lull in activity for much of the day Thursday...before another chance of thunderstorms returns to the area late tomorrow evening and once again during the overnight hours. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Billings Wright LONG TERM...Billings Wright AVIATION...Rossi
Hazardous weather outlook, Jun 6, 3:47 PM CDT, 10 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 347 PM CDT Wed Jun 6 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 072100- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 347 PM CDT Wed Jun 6 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. There is a chance for strong to severe storms this afternoon across eastern sections of the area with a chance for strong wind gusts to 60 to 70 mph and large hail up to ping pong ball size. Additionally thunderstorms are also expected to develop across the High Plains and move eastward into the late evening and overnight hours across the whole area. Strong winds will again the primary threat with some large hail also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible across portions of the local area both Thursday and Friday. There will be additional chances for thunderstorms across the area off and on through the remainder of the forecast. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary later this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
In the hours before
Special weather statement, Jun 6, 11:28 PM CDT, 2 hours 44 minutes before
Special Weather Statement National Weather Service Hastings NE 1128 PM CDT WED JUN 6 2018 NEZ039-040-070515- Valley NE-Greeley NE- 1128 PM CDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GREELEY AND NORTHEASTERN VALLEY COUNTIES UNTIL 1215 AM CDT... At 1128 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles west of Spalding to near Ericson. Movement was east at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with these storms. Locations impacted include... Spalding. LAT...LON 4162 9829 4161 9884 4174 9884 4174 9829 TIME...MOT...LOC 0428Z 258DEG 15KT 4172 9849 4172 9875 Rossi
Special weather statement, Jun 6, 11:46 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Hastings NE
1146 PM CDT WED JUN 6 2018
NEZ060-072-073-082-083-070530-
Phelps NE-Harlan NE-Dawson NE-Gosper NE-Furnas NE-
1146 PM CDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PHELPS...GOSPER...
DAWSON...FURNAS AND WESTERN HARLAN COUNTIES UNTIL 1230 AM CDT...
At 1146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willow Island to 8 miles north of
Indianola to near Ludell. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lexington, Cozad, Gothenburg, Cambridge, Arapahoe, Oxford, Bertrand,
Elwood, Beaver City, Holbrook, Stamford, Edison, Wilsonville,
Smithfield, Hendley, Hollinger, Willow Island, Johnson Lake and
Farnam.
This includes Interstate 80 between mile markers 209 and 244.
LAT...LON 4105 10021 4104 9964 4001 9959 4001 10019
4035 10020 4035 10010 4044 10009 4044 9998
4070 9998 4070 10022
TIME...MOT...LOC 0446Z 288DEG 23KT 4095 10001 4035 10047 3989 10104
RossiSpecial weather statement, Jun 7, 12:30 AM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Hastings NE
1230 AM CDT THU JUN 7 2018
NEZ060-072-082-070615-
Dawson NE-Gosper NE-Furnas NE-
1230 AM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR GOSPER...CENTRAL DAWSON AND
FURNAS COUNTIES UNTIL 115 AM CDT...
At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Gothenburg to near
Lebanon. Movement was east at 15 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lexington, Cozad, Cambridge, Arapahoe, Elwood, Holbrook, Wilsonville,
Hendley, Willow Island and Johnson Lake.
This includes Interstate 80 between mile markers 214 and 238.
LAT...LON 4035 10020 4035 10010 4044 10009 4044 9998
4070 9998 4070 10018 4105 10011 4105 9966
4000 9988 4000 10019
TIME...MOT...LOC 0529Z 278DEG 11KT 4102 10003 4006 10023
JCBLocal storm report, Jun 7, 12:31 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1231 AM CDT THU JUN 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 2 NNE CAMBRIDGE 40.30N 100.16W
06/07/2018 M54 MPH FURNAS NE MESONET
&&
SRSpecial weather statement, Jun 7, 1:00 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Hastings NE
100 AM CDT THU JUN 7 2018
NEZ039-040-046-060-061-072>074-082-083-070700-
Buffalo NE-Valley NE-Phelps NE-Greeley NE-Kearney NE-Harlan NE-
Dawson NE-Gosper NE-Furnas NE-Sherman NE-
100 AM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREELEY...PHELPS...
WESTERN KEARNEY...VALLEY...BUFFALO...EASTERN GOSPER...SHERMAN...
EASTERN DAWSON...EASTERN FURNAS AND HARLAN COUNTIES UNTIL 200 AM
CDT...
At 100 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burwell to 7 miles southwest of Mason City
to near Loomis to 7 miles south of Hendley. Movement was east at 30
mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Kearney, Lexington, Holdrege, Ord, Ravenna, Alma, Loup City, Elm
Creek, Oxford, Bertrand, Axtell, Beaver City, Overton, Odessa,
Orleans, Loomis, Wilcox, Pleasanton, Scotia and Arcadia.
This includes Interstate 80 between mile markers 237 and 280.
LAT...LON 4174 9856 4139 9871 4139 9874 4055 9898
4035 9913 4035 9918 4028 9918 4000 9934
4000 9991 4105 9969 4105 9921 4174 9921
TIME...MOT...LOC 0600Z 267DEG 24KT 4175 9913 4113 9939 4054 9955 4002
9993
RossiSpecial weather statement, Jun 7, 1:57 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Hastings NE
157 AM CDT THU JUN 7 2018
KSZ005-006-017-018-070800-
Rooks KS-Phillips KS-Smith KS-Osborne KS-
157 AM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR ROOKS...WESTERN SMITH...WESTERN
OSBORNE AND PHILLIPS COUNTIES UNTIL 300 AM CDT...
At 157 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Almena to 8 miles northeast of
Edmond to 8 miles southeast of Morland. Movement was east at 45 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Phillipsburg, Plainville, Smith Center, Stockton, Logan, Kensington,
Natoma, Palco, Agra, Kirwin, Woodston, Long Island, Prairie View,
Damar, Gaylord, Alton, Zurich, Glade, Athol and Speed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3913 9960 3957 9960 3957 9962 4000 9963
4000 9873 3972 9873 3913 9897
TIME...MOT...LOC 0657Z 263DEG 40KT 3999 9976 3973 9974 3926 9998
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:49 PM CDT | Special Weather Statement | GID | Polk | 41 min |
| Jun 6, 8:11 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 49 min |
| Jun 6, 8:58 PM CDT | Special Weather Statement | GID | Nance, Polk | 47 min |
| Jun 6, 9:18 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 42 min |
| Jun 6, 9:21 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 39 min |
| Jun 6, 10:02 PM CDT | Special Weather Statement | GID | Nance | 43 min |
| Jun 6, 10:06 PM CDT | Severe Thunderstorm Warning | GID | Nance | 22 min |
| Jun 6, 10:41 PM CDT | Flash Flood Warning | GID | Merrick, Nance | 6 hr |
| Jun 6, 11:28 PM CDT | Special Weather Statement | GID | Greeley | 47 min |
| Jun 6, 11:46 PM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper | 44 min |
| Jun 7, 12:30 AM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper | 45 min |
| Jun 7, 1:00 AM CDT | Special Weather Statement | GID | Buffalo, Harlan, Phelps, Sherman, Valley | 60 min |
| Jun 7, 1:57 AM CDT | Special Weather Statement | GID | Phillips, Rooks, Smith | 63 min |
| Jun 7, 2:49 AM CDT | Severe Thunderstorm Warning | GID | Osborne, Phillips, Rooks, Smith | 41 min |
| Jun 7, 3:28 AM CDT | Special Weather Statement | GID | Jewell, Mitchell, Osborne, Smith | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.